MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-NA-12E
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: water ingress into the video connector, water immersion in the camera cable, and broken wire and a flaw (hole) in the camera cable.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: based on the results of the investigation, it is likely that the following led to the customer's issue: the image capture system has a malfunction that prevents normal communication, and this was likely to be the cause of the image noise.The camera head was not airtight, and moisture entered the interior, likely resulting in failure of the main unit's imaging due to moisture.Based on the results of the investigation, it is likely that the following led to the malfunctions identified during the device evaluation: because the video connector was cracked, the airtightness could not be maintained, and moisture had penetrated into the inside of the connector, leading to flooding of the video connector.The camera cable had a flaw (hole), which prevented it from being airtight, allowing moisture to enter the interior, likely resulting in flooding of the camera cable.A definitive root cause cannot be identified for broken wire in the camera cable.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that during preparation for use for an unspecified therapeutic procedure, the subject device had a poor image quality.The procedure was completed using a similar device with no surgical delay.There were no reports of patient harm.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19693059
Report Number3002808148-2024-34604
Device Sequence Number8122490
Product Code FET
UDI-Device Identifier04953170141867
UDI-Public04953170141867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-12E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown